# SDR FQAR20141106045

- Difficulty date: November 5, 2014
- Submitted: November 6, 2014
- Operation: General aviation
- Aircraft: N971PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496031
- Aircraft time: 7,021 hours
- Engine: Lyc O360A1H6
- System (JASC): 2822 · Fuel Boost Pump
- Part: Pump
- Part number: 86255002
- Condition: Seized
- Location: Fuel Sys
- Part time: 7,021 hours
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHEN THE PILOTS WERE PERFORMING THEIR ENGINE START CHECKLIST PROCEDURES, THEY NOTED RT SIDE FUEL PRESSURE INDICATED 0 DESPITE RT ELECTRIC FUEL PUMP BEING SELECTED ON.  PRELIMINARY INSPECTION BY A MAINTENANCE TECH CONFIRMED THE PROBLEM AND FOUND THE PUMP MOTOR WAS MAKING NO NOISE. THE TECH GENTLY TAPPED THE PUMP WITH HIS FINGER AND THE PUMP BEGAN OPERATING. THE PUMP WAS REMOVED, AND WHEN THE BOTTOM CAP AND FILTER WERE REMOVED, A SMALL AMOUNT OF TINY FERROUS METAL SHAVINGS WERE NOTED.  THERE WERE NO OTHER OBVIOUS DEFECTS WITH THE PUMP.
